Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 132, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Oct 16, 2000, 6:51 PM CDT for Yoakum County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 16, 2000, 6:51 PM CDT (23:51 UTC)
- Expired
- Oct 16, 2000, 7:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Yoakum County, TX
The radar
The Lubbock radar (KLBB), 117 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1446 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 162351 SVRLBB TXC501-170030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 651 PM CDT MON OCT 16 2000 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... YOAKUM COUNTY IN NORTHWEST TEXAS * UNTIL 730 PM CDT * AT 649 PM CDT...WEATHER SPOTTERS REPORTED GOLFBALL SIZED HAIL WITH A SEVERE THUNDERSTORM OVER DENVER CITY...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... DENVER CITY... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 806-745-4260. LAT...LON 3295 10296 3282 10281 3296 10260 3327 10260
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 16, 6:40 PM CDT, 11 minutes earlier.
Area forecast discussion, Oct 16, 6:40 PM CDT, 11 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 640 PM CDT MON OCT 16 2000 SHOWERS AND THUNDERSTORMS THAT HAVE DEVELOPED ALONG A SURFACE TROUGH LOCATED ALONG THE TX/NM BORDER WILL MOVE NORTH-NORTHEAST INTO YOAKUM AND TERRY COUNTIES. OTHER WIDELY SCATTERED THUNDERSTORMS WERE LOCATED OVER THE WESTERN SOUTH PLAINS. THE THUNDERSTORMS SHOULD WEAKEN AND DISSIPATE AFTER SUNSET. I WILL UP POPS TO 50 PERCENT OVER YOAKUM AND TERRY COUNTIES...AND UP POPS TO 30 PERCENT OVER THE WESTERN SOUTH PLAINS AND THE SOUTHWEST TX PNHDL. .LUB...NONE.
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.